Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 30, 2005, 12:20 AM MST for La Paz County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 12:20 AM MST (07:20 UTC)
- Expired
- Jul 30, 2005, 1:15 AM MST
- In force
- 55 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County La Paz County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 7.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 3055 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 300726 CCA
SVRPSR
AZC012-300815-
/O.NEW.KPSR.SV.W.0059.050730T0720Z-050730T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1220 AM MST SAT JUL 30 2005
CORRECTED TYPO
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 115 AM MST
* AT 1217 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HARCUVAR...OR ABOUT 44 MILES
WEST OF TONOPAH...AND MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WENDEN...VICKSBURG JUNCTION...VICKSBURG...SALOME...BRENDA AND
BOUSE.
DENSE BLOWING DUST IS POSSIBLE WITH THIS SEVERE STORM. VISIBILITIES
MAY BE REDUCED AT TIMES TO NEAR ZERO...MAKING FOR VERY DANGEROUS
DRIVING CONDITIONS. BE SURE TO SLOW DOWN IF DENSE BLOWING DUST IS
ENCOUNTERED AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR AHEAD OF
YOU.
LAT...LON 3397 11403 3399 11334 3338 11334 3338 11366
3343 11396 3347 11397 3348 11419
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:40 PM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 29, 9:40 PM MST, 2 hours 40 minutes before
AZZ020>028-CAZ030>033-301100- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 940 PM MST FRI JUL 29 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG HIGH PRESSURE WILL REMAIN NEAR THE COLORADO-NEW MEXICO BORDER TONIGHT THROUGH EARLY NEXT WEEK...THEN WILL MOVE INTO THE FOUR CORNERS AREA. AN EAST TO SOUTHEAST FLOW AROUND THIS UPPER HIGH WILL BRING ABUNDANT MOISTURE FROM NORTHWEST MEXICO INTO OUR REGION. THIS WILL RESULT IN AN INCREASE IN AFTERNOON AND EVENING THUNDERSTORMS TONIGHT THROUGH THE WEEKEND. A MINOR DECREASE IN THE THUNDERSTORMS IS EXPECTED MONDAY AND TUESDAY...INCREASING AGAIN WEDNESDAY AND THURSDAY AS A DISTURBANCE ROTATING AROUND THE UPPER HIGH MOVES WEST THROUGH OUR REGION. && .DISCUSSION... THE UPPER AIR PATTERN (300 MB AND ABOVE) WAS A LITTLE COMPLEX AND CONVOLUTED FRIDAY AFTERNOON AND EVENING. PLOT DATA AND VAPOR IMAGERY SHOWED A DEFORMATION ZONE EXTENDING ACROSS FAR SOUTH CENTRAL AZ/NORTHWEST MEXICO...WITH A PACIFIC SHORTWAVE MOVING ACROSS SOUTHERN CA AND NORTHWEST AZ. CONVECTION...SEVERE AT TIMES... FOCUSED OVER THESE TWO AREAS FRIDAY AFTERNOON. HOWEVER AT 04Z STORMS IN SOUTHERN AZ HAD DISSIPATED...BUT WERE STILL FIRING OVER PARTS OF SOUTHERN CA (NEAR THE COLORADO RIVER) AND OVER NORTHWEST AZ. MODELS FORECAST A LIGHT WESTERLY FLOW ALOFT THIS WEEKEND (300 MB AND ABOVE) WITH SEVERAL EMBEDDED SHORTWAVES MOVING THROUGH AT TIMES. THESE SHORTWAVES WILL MOVE OVER AN INCREASINGLY MOIST AIRMASS. FRIDAY MORNING AND EVENING UPPER AIR DATA SHOWED A MASSIVE AMOUNT OF LOWER TROP MOISTURE POOLED OVER NORTHWEST MEXICO. INCREASING SOUTH TO SOUTHEAST WINDS BELOW 500 MB WILL UNDOUBTEDLY LEAD TO MORE MONSOON MOISTURE THIS WEEKEND. THEREFORE WEAK UPPER LEVEL SHORTWAVES (WHOSE RESOLUTIONS ARE HARD TO DISCERN) MOVING ACROSS A MOIST AIRMASS WILL LEAD TO MAINLY AFTERNOON AND EARLY NIGHTTIME SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH EXTREMELY HEAVY RAIN. CURRENT FORECASTS WHICH BROAD BRUSH THE ENTIRE FORECAST AREA WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS IS THE BEST WE CAN DO FOR NOW. FORECASTS WERE UPDATED EARLIER FOR FIRST PERIOD TRENDS. NO FURTHER UPDATES EXPECTED. && .AVIATION... DISCUSSION FOR 06Z TAFS. TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .CLIMATE... TEN YEARS AGO TODAY...IN 1995...PHOENIX SET A RECORD HIGH TEMPERATURE FOR THE FOURTH CONSECUTIVE DAY...A RATHER UNUSUAL OCCURRENCE. THE RECORD HIGHS WERE: 116 DEGREES ON 7/26...118 DEGREES ON 7/27... 121 DEGREES ON 7/28...AND 115 DEGREES ON 7/29. THE 121 DEGREE READING ON THE 28TH WAS THE SECOND HOTTEST DAYTIME HIGH IN RECORDED HISTORY. YUMA RECORDED ITS HOTTEST TEMPERATURE IN RECORDED HISTORY...124 DEGREES...THAT SAME DAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. VASQUEZ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 29, 6:05 AM MST, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 605 AM MST FRI JUL 29 2005 AZZ022-023-027-028-300200- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 605 AM MST FRI JUL 29 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AS WELL AS NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE WILL BE A SLIGHT CHANCE FOR LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING DUST... AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY... WITH THE BEST CHANCE THIS WEEKEND AND DURING THE MIDDLE OF NEXT WEEK. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING DUST...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ024-300200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 605 AM MST FRI JUL 29 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG STRAIGHT LINE WINDS...AND CLOUD-TO-GROUND LIGHTNING. .DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG STRAIGHT LINE WINDS...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ021-026-300200- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- 605 AM MST FRI JUL 29 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN PORTIONS OF LA PAZ AND YUMA COUNTIES. .DAY ONE...TODAY THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING DUST...AND CLOUD- TO-GROUND LIGHTNING. .DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING DUST...AND CLOUD-TO- GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ020-025-CAZ031>033-300200- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 605 AM MST (605 AM PDT) FRI JUL 29 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY THERE WILL BE A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL LIKELY OCCUR EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN... STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. CAZ030-300200- JOSHUA TREE NATIONAL PARK/JTNP/- 605 AM PDT FRI JUL 29 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON OR EARLY EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...SMALL HAIL...AND CLOUD-TO- GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. DG
In the hours before
Local storm report, Jul 29, 11:35 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1135 PM MST FRI JUL 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM DUST STORM DATELAND 32.82N 113.53W
07/29/2005 YUMA AZ LAW ENFORCEMENT
NEAR ZERO VISIBILITY FROM THUNDERSTORM WINDS CONTRIBUTED
TO AN ACCIDENT ON INTERSTATE 8 NEAR DATELAND.
0627 PM TSTM WND DMG 5 NE TACNA 32.75N 113.89W
07/29/2005 YUMA AZ LAW ENFORCEMENT
POWER POLES DOWNED AT AVENUE 45E AND COUNTY 5TH.
&&
AJThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:38 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Yuma | 67 min |
| Jul 29, 6:42 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 33 min |
| Jul 30, 12:20 AM MST | Severe Thunderstorm Warning | PSR | La Paz | 59 min |
| Jul 30, 3:17 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 58 min |
| Jul 30, 4:12 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 63 min |
| Jul 30, 4:48 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 57 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.